MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Model Number WA69410M
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic gynecological procedure, the distal end of the jaws insert broke and a fragemt fell into the patient's abdominal cavity.An x ray was performed but no fragments could be located inside the patient.The intended procedure was completed using the same set of equipment and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the jaw is broken off at the thinnest point of the jaws insert on the axis to the transmission wire.This may have happened because the device was twisted with the open jaws, which is against its intended use.Therefore, this event/incident was attributed to use error.It cannot be conclusively determined whether the jaw was pre-damaged at some point in the past, whether the damage was caused during the reprocessing cycle preceding the incident, or during the procedure.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the jaws without showing any abnormalities.The case will be closed on olympus side and the user will be informed about the investigation results.

Brand Name
JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR (HANDLES, SHAFTS, JAWS INSERTS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11854203
Report Number9610773-2021-00141
Device Sequence Number11018302
Product Code GEI
UDI-Device Identifier04042761079976
UDI-Public04042761079976
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69410M
Device Catalogue NumberWA69410M
Device Lot Number19704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1